Alabama, 2025

Flash Flooding in Alabama, June 22 to 23, 2025

June 22 to 23, 2025 · NWS HUN · 9 events in 2 counties and zones

Heavy rainfall over a 3-4 hour period led to widespread flash and nuisance flooding across portions of Limestone and Madison Counties during the afternoon and early evening hours of the 22nd. Several roads were closed and numerous families had to be evacuated from their homes and apartments during the flooding in Harvest in Madison County, AL.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

Heavy rainfall over a 3-4 hour period led to widespread flash and nuisance flooding across portions of Limestone and Madison Counties during the afternoon and early evening hours of the 22nd. Several roads were closed and numerous families had to be evacuated from their homes and apartments during the flooding in Harvest in Madison County, AL. 6-12 of water affected the apartments in Harvest, forcing residents to require assistance in leaving their homes during the event. No injuries or fatalities were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 22, 12:07 PM CST, 3 hours 53 minutes earlier.

Area forecast discussion, Jun 22, 12:07 PM CST, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
107 PM CDT Sun Jun 22 2025

...New SHORT TERM, LONG TERM...

.NEAR TERM...
(Rest of Today and Tonight)
Issued at 107 PM CDT Sun Jun 22 2025

Scattered convection will likely continue to develop slowly
southward into the remainder of the afternoon hours before
dissipating around sunset. Again, most stronger storms could
produce wind gusts up to 55 mph. A marginally severe storm cannot
be totally be ruled out, but would be the exception.

After this convection dissipates, light winds are expected over
the area tonight. With clearing skies this evening, fog will
likely form over the area overnight into early Monday morning. It
will continue to be warm with lows only dropping into the lower
70s. Also, as mentioned in the previous discussion, due to these
warm temperatures and with heat index values over 105 expected on
Monday afternoon, the heat advisory was extended overnight through
7 PM on Monday for Colbert, Franklin (AL), and Lauderdale
counties.

&&

.SHORT TERM...
(Monday through Wednesday)
Issued at 107 PM CDT Sun Jun 22 2025

Most guidance does show this afternoon thunderstorm activity
shifting to the west and southwest on Monday. Kept isolated shower
and thunderstorm chances near the AL/MS border though. Again,
expect some strong storms, but weaker forcing should keep
strongest storms to our west. Models forecast 925 mb temperatures
near but a bit below those forecast today. Near the AL/MS border,
they may be able to remain a bit higher though. Expect more
sunshine overall though, so compromised with high temperatures a
bit. Forecasting highs to be above NBM ensemble values, but not
quite as high as today. Thank being said, with dewpoints possible
between 73 and 76 degrees near the MS/AL border in the afternoon
and highs still expected to be in the 93 to 95 degree range, the
heat advisory was extended for Lauderdale, Colbert, and Franklin
counties through 7 PM. Heat index values could top off around 109
degrees in those areas.

Monday night into Tuesday models continue to show the upper ridge
dropping southwest from the Mid-Atlantic area into the Tennessee
Valley region. Subsidence increases over the area and 925 mb
temperatures climb to between 25 and 28 degrees. Raised high
temperatures on Tuesday as a result into the 94 to 98 degrees
range across all of northern Alabama and southern middle
Tennessee. Though the atmosphere will likely mix again, dewpoints
in the afternoon will still likely be in the lower to mid 70s.
This will likely set the stage for 105 plus heat index values
expanding eastward across all of our Tennessee and Alabama
counties. In fact, we might see excessive heat warning criteria
heat index values above 110) being reached in portions of
Lauderdale and Colbert counties. However, a bit too far out to be
certain of that yet. Left out any shower/storm chances given the
strong subsidence expected over the area.

By Wednesday afternoon, some models do hint at weak prefrontal
trough axis settle slowly southeast into the center of the upper
level ridge situated over southern Kentucky. If this occurs, there
could be a better focusing mechanism (forcing) over the southeast.
This could help to support more widespread shower and thunderstorm
activity in the afternoon and early evening hours on Wednesday.
Given DCAPE and general instability seen in forecast guidance,
some stronger storms again will be possible with wind gusts up to
50 mph possible in strongest storms. Locally heavy rainfall will
also be a concern. Expect highs still could reach the lower to mid
90s with the upper ridge so close to northern Alabama, despite
more cloud cover and possible convection towards the mid afternoon
hours. Boundary layer moisture could be pooled ahead of it over
the area, which could still lead to some heat advisory conditions
continuing. However, this is more uncertain than previous days in
this forecast period.

&&

.LONG TERM...
(Wednesday night through Sunday)
Issued at 107 PM CDT Sun Jun 22 2025

As the upper level ridge weakens more significantly over southern
Kentucky Wednesday night into Thursday, the pre-frontal trough
axis stalls in the center of the upper level ridge. Again, with
good instability during the afternoon hours and better lift with
this feature lingering, higher chances of showers and
thunderstorms looks possible on Thursday too. Shear remains weak
though, so no organized severe thunderstorm activity is expected.
Overall, models are hinting at more cloud cover as well in the
morning hours. This will likely keep highs a bit lower (upper 80s
to lower 90s) and heat index values closer to 100 degrees. Given
DCAPE and general instability seen in forecast guidance, some
stronger storms again will be possible with wind gusts up to 50
mph possible in strongest storms. Locally heavy rainfall will also
be a concern.

This trend will only continue into the end of the week and
weekend, as the upper ridge continues to weaken and multiple
weakening prefrontal trough axes continue to try to push into the
ridge. This will continue to produce more widespread afternoon and
evening shower and thunderstorm activity. Again, does not look
severe right now, due to a lack of stronger shear. Heavy rainfall
and strong gusty winds with stronger storms will continue to be
the main threat. Overall temperatures will multiple days of
prevalent cloud cover and possible precipitation will stay lower
in the upper 80s to lower 90s. This should keep more extreme heat
at bay.

&&

.AVIATION...
(18Z TAFS)
Issued at 1212 PM CDT Sun Jun 22 2025

Convection developing near and north of the TN/AL border continue
to slowly settle southward late this morning. Based on model
trends, included a PROB30 group for possible impacts at the
terminals between 18Z and 22Z at both terminals. MVFR or possibly
lower conditions could occur if any storms impact the terminals
directly. Expect this activity to dissipate around sunset. Light
winds should settle across northern Alabama overnight. This will
likely lead to some fog development, especially if either
terminal receives some heavier rainfall. Included a tempo group
from 9Z to 13Z at both terminals for IFR reductions to VSBYS due
to fog development. VFR conditions should return by 15Z at both
terminals.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT Monday for ALZ001>003.

TN...None.
&&

NEAR TERM...HC
SHORT TERM....KTW
LONG TERM....KTW
AVIATION...KTW

In the hours before

Special weather statement, Jun 22, 2:11 PM CST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Huntsville AL
311 PM CDT Sun Jun 22 2025

TNZ076-096-097-222100-
Franklin TN-Moore TN-Lincoln TN-
311 PM CDT Sun Jun 22 2025

...A STRONG THUNDERSTORM WILL IMPACT MOORE...NORTHEASTERN LINCOLN AND
NORTHERN FRANKLIN COUNTIES THROUGH 400 PM CDT...

At 311 PM CDT, Doppler radar was tracking a strong thunderstorm over
Estill Springs, or near Winchester, moving west at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Winchester, Lynchburg, Decherd, Estill Springs, Tims Ford Lake, Lexie
Crossroads, Mulberry, Chestnut Ridge, Harmony, and Hurdlow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3539 8628 3538 8625 3537 8627 3534 8624
      3533 8620 3536 8616 3534 8603 3531 8600
      3532 8598 3528 8591 3524 8589 3506 8635
      3537 8660 3536 8649 3533 8646 3532 8642
      3535 8641 3536 8633 3541 8629 3541 8626
TIME...MOT...LOC 2011Z 077DEG 13KT 3528 8612

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

AMP
Local storm report, Jun 22, 2:13 PM CST, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
313 PM CDT Sun Jun 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     Tstm Wnd Dmg     5 S Section             34.51N 86.00W
06/22/2025                   Jackson            AL   Emergency Mngr

            Tree down along CR 115. Time estimated by
            radar.

&&

gh
Special weather statement, Jun 22, 2:28 PM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Huntsville AL
328 PM CDT Sun Jun 22 2025

TNZ096-222115-
Lincoln TN-
328 PM CDT Sun Jun 22 2025

...A STRONG THUNDERSTORM WILL IMPACT LINCOLN COUNTY THROUGH 415 PM
CDT...

At 327 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fayetteville, moving southwest at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fayetteville, Ardmore, Mulberry, Dellrose, Belleview, Mimosa,
Booneville, Cash Point, Skinem, and Smithland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3526 8641 3524 8643 3523 8641 3524 8640
      3522 8638 3512 8636 3515 8635 3513 8634
      3512 8634 3499 8666 3499 8684 3514 8683
      3529 8646
TIME...MOT...LOC 2027Z 059DEG 10KT 3516 8652

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

AMP
Special weather statement, Jun 22, 3:18 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Huntsville AL
418 PM CDT Sun Jun 22 2025

ALZ005-222200-
Limestone AL-
418 PM CDT Sun Jun 22 2025

...A STRONG THUNDERSTORM WILL IMPACT LIMESTONE COUNTY THROUGH 500 PM
CDT...

At 418 PM CDT, Doppler radar was tracking a strong thunderstorm near
Athens, moving west at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Athens, Ardmore, Tanner, Harvest, Elkmont, Cartwright, French Mill,
Cairo, Holland Gin, and Leggtown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3499 8686 3495 8678 3485 8678 3480 8683
      3470 8682 3471 8713 3472 8713 3474 8716
      3500 8713
TIME...MOT...LOC 2118Z 095DEG 7KT 3481 8690

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

AMP
Special weather statement, Jun 22, 3:39 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Huntsville AL
439 PM CDT Sun Jun 22 2025

ALZ004-005-007-222230-
Lawrence AL-Morgan AL-Limestone AL-
439 PM CDT Sun Jun 22 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LIMESTONE...
NORTHWESTERN MORGAN AND NORTHEASTERN LAWRENCE COUNTIES THROUGH 530 PM
CDT...

At 439 PM CDT, Doppler radar was tracking a strong thunderstorm over
Trinity, or 7 miles northwest of Decatur. This thunderstorm was
nearly stationary.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Decatur, Priceville, Trinity, Hillsboro, Chalybeate Springs, Caddo,
Basham, and Wheeler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3466 8729 3475 8708 3455 8686 3444 8723
TIME...MOT...LOC 2139Z 313DEG 1KT 3462 8712

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

26
Special weather statement, Jun 22, 3:47 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Huntsville AL
447 PM CDT Sun Jun 22 2025

ALZ006-222230-
Madison AL-
447 PM CDT Sun Jun 22 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MADISON COUNTY
THROUGH 530 PM CDT...

At 447 PM CDT, Doppler radar was tracking a strong thunderstorm over
Moores Mill, moving west at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Northern Huntsville, Moores Mill, Meridianville, Hazel Green, New
Market, Harvest, Toney, Elkwood, Plevna, and Fisk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3499 8642 3493 8640 3478 8644 3484 8679
      3499 8678
TIME...MOT...LOC 2147Z 103DEG 17KT 3487 8652

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

AMP

The radar

The Northeast Alabama radar (KHTX), 70 km away, was scanning. The volume nearest the first event began at 22:00 UTC.

Open the radar archive at this moment

Event by event

9 flash flood. Local standard time, as filed.

Flash Flood, Limestone

When
June 22, 4:00 PM CST to 10:00 PM CST
Where
Limestone County, 1.33 mi WSW of Pisgah to 1.6 mi SW of Pisgah
Cause
Heavy Rain
Reported by
Public
Coordinates
34.870, -86.850

Ditches overflowing and water rushing over the road on Sharp Rd between Drawbaugh Rd and AL-251. Report and photos from Social Media.

Flash Flood, Limestone

When
June 22, 4:00 PM CST to 10:00 PM CST
Where
Limestone County, 1.33 mi WNW of Pisgah to 1 mi WNW of Pisgah
Cause
Heavy Rain
Reported by
Public
Coordinates
34.890, -86.850

Water covering the roads at Sharp Road and South Road in NE Limestone County. Fields and ditches overflowing. Report and photo from Social Media.

Flash Flood, Madison

When
June 22, 4:44 PM CST to 10:44 PM CST
Where
Madison County, 2.15 mi SSE of Madison Xrds to 2.81 mi S of Madison Xrds
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
34.870, -86.710

Road closure on Jeff Road south of Sparkman Middle School due to flooding. Report from Social Media.

Flash Flood, Madison

When
June 22, 4:44 PM CST to 10:44 PM CST
Where
Madison County, 0.89 mi SW of Madison Xrds to 0.36 mi SE of Toney
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
34.890, -86.730

Road closure at Toney Road at Old Railroad Bed Road due to flooding. Report and photo from Social Media.

Flash Flood, Madison

When
June 22, 5:11 PM CST to 11:11 PM CST
Where
Madison County, 1.33 mi ENE of Harvest Epps Arpt to 0.78 mi SSE of Toney
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
34.880, -86.750

Road closure at Wall Triana just north of McKee Road due to flooding. Report from Social Media.

Flash Flood, Madison

When
June 22, 5:45 PM CST to 11:45 PM CST
Where
Madison County, 2.15 mi SSE of Madison Xrds to 1.58 mi S of Madison Xrds
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
34.870, -86.710

Water over the road on Echo Lane near the Fire Station in Toney. Report and video from Social Media.

Flash Flood, Madison

When
June 22, 5:58 PM CST to June 23, 12:00 AM CST
Where
Madison County, 0.69 mi N of Harvest to 0.81 mi N of Harvest
Cause
Heavy Rain
Reported by
Public
Coordinates
34.860, -86.770

Water over the road on Harvest and Carroll Road. Report and photo from Social Media.

Flash Flood, Madison

When
June 22, 6:10 PM CST to June 23, 12:10 AM CST
Where
Madison County, 2.46 mi E of Harvest to 2.57 mi E of Harvest
Cause
Heavy Rain
Reported by
Public
Coordinates
34.857, -86.727

Water over the road on Sunshine Drive in Harvest. Report and photo from Social Media.

Flash Flood, Madison

When
June 22, 6:36 PM CST to June 23, 12:36 AM CST
Where
Madison County, 1.84 mi WSW of Gladstone to 2.07 mi SW of Gladstone
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
34.870, -86.680

Water over the road and rushing water in drainage ditches and creek on Carters Gin Road east of Bo Howard Road. Report and video from Social Media.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2025Every state in 2025This day in weather historyWarnings in Alabama, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1284621, 1284623, 1284625, 1284626, 1284628, 1284629, 1284631, 1284633, 1284635.